Skip to Main content Skip to Navigation
Journal articles

Generalized Sobol sensitivity indices for dependent variables: numerical methods

Gaelle Chastaing 1, 2 Clémentine Prieur 1, 2 Fabrice Gamboa 3
2 AIRSEA - Mathematics and computing applied to oceanic and atmospheric flows
Inria Grenoble - Rhône-Alpes, LJK - Laboratoire Jean Kuntzmann, Grenoble INP - Institut polytechnique de Grenoble - Grenoble Institute of Technology, UGA - Université Grenoble Alpes
Abstract : The hierarchically orthogonal functional decomposition of any measurable function f of a random vector X=(X_1,...,X_p) consists in decomposing f(X) into a sum of increasing dimension functions depending only on a subvector of X. Even when X_1,..., X_p are assumed to be dependent, this decomposition is unique if components are hierarchically orthogonal. That is, two of the components are orthogonal whenever all the variables involved in one of the summands are a subset of the variables involved in the other. Setting Y=f(X), this decomposition leads to the definition of generalized sensitivity indices able to quantify the uncertainty of Y with respect to the dependent inputs X. In this paper, a numerical method is developed to identify the component functions of the decomposition using the hierarchical orthogonality property. Furthermore, the asymptotic properties of the components estimation is studied, as well as the numerical estimation of the generalized sensitivity indices of a toy model. Lastly, the method is applied to a model arising from a real-world problem.
Complete list of metadatas

Cited literature [38 references]  Display  Hide  Download

https://hal.archives-ouvertes.fr/hal-00801628
Contributor : Gaelle Chastaing <>
Submitted on : Thursday, December 11, 2014 - 9:34:35 AM
Last modification on : Thursday, March 26, 2020 - 8:49:54 PM
Document(s) archivé(s) le : Thursday, March 12, 2015 - 10:15:33 AM

File

Article_Application1.pdf
Files produced by the author(s)

Identifiers

Citation

Gaelle Chastaing, Clémentine Prieur, Fabrice Gamboa. Generalized Sobol sensitivity indices for dependent variables: numerical methods. Journal of Statistical Computation and Simulation, Taylor & Francis, 2015, 85 (7), pp.1306-1333. ⟨10.1080/00949655.2014.960415⟩. ⟨hal-00801628v3⟩

Share

Metrics

Record views

1071

Files downloads

1126